Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 30, NWS Cheyenne, WY

September 21, 2015

NWS Cheyenne, WY issued this red flag warning at Sep 21, 2015, 3:18 AM MDT. It took effect at Sep 21, 2015, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2015, 3:18 AM MDT (09:18 UTC)
In effect from
Sep 21, 2015, 12:00 PM MDT
Expired
Sep 21, 2015, 7:00 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WWUS85 KCYS 210918
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
318 AM MDT MON SEP 21 2015

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF SOUTHEAST WYOMING
THIS AFTERNOON...

.DRY AND BREEZY CONDITIONS WILL DEVELOP AGAIN THIS AFTERNOON
ALONG WITH WARM LATE SEPTEMBER TEMPERATURES FOR MANY AREAS ALONG
AND WEST OF THE LARAMIE RANGE. THE COMBINATION OF WARM
TEMPERATURES...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR THESE AREAS...SPECIFICALLY
FOR NORTHERN CARBON AND ALBANY COUNTIES AND POINTS EASTWARD
TOWARD THE INTERSTATE 25 CORRIDOR.

WYZ306-211030-
/O.CAN.KCYS.FW.A.0024.150921T1800Z-150922T0200Z/
UPPER NORTH PLATTE RIVER BASIN-
318 AM MDT MON SEP 21 2015

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 306...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FIRE
WEATHER WATCH. 

CURRENT FORECAST GUIDANCE SUGGESTS WINDS WILL REMAIN BELOW
CRITICAL THRESHOLDS THIS AFTERNOON...SO WILL CANCEL THE WATCH.

$$

WYZ302-303-308-309-220100-
/O.UPG.KCYS.FW.A.0024.150921T1800Z-150922T0200Z/
/O.NEW.KCYS.FW.W.0030.150921T1800Z-150922T0100Z/
NORTH LARAMIE RANGE/MEDICINE BOW NF-
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
318 AM MDT MON SEP 21 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 302...303...308 AND 309.

* WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
186 
WWUS85 KCYS 211612
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1012 AM MDT MON SEP 21 2015

...RED FLAG WARNING IN EFFECT FOR MUCH OF SOUTHEAST WYOMING THIS
AFTERNOON...

.DRY AND BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON ALONG WITH
VERY WARM TEMPERATURES FOR MUCH OF SOUTHEAST WYOMING. THE COMBINATION
OF WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.

WYZ310-220100-
/O.EXA.KCYS.FW.W.0030.150921T1800Z-150922T0100Z/
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
1012 AM MDT MON SEP 21 2015

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 310.

* WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITIES...AND WARM TEMPERATURES
MAY LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ302-303-308-309-220100-
/O.CON.KCYS.FW.W.0030.150921T1800Z-150922T0100Z/
NORTH LARAMIE RANGE/MEDICINE BOW NF-
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
1012 AM MDT MON SEP 21 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 302...
303...308 AND 309...

* AFFECTED AREA...FIRE WEATHER ZONES 302...303...308 AND 309. 

* WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITIES...AND WARM TEMPERATURES
MAY LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$
256 
WWUS85 KCYS 220048
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
648 PM MDT MON SEP 21 2015

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 302...303...308...309
AND 310...

WYZ302-303-308>310-220200-
/O.EXP.KCYS.FW.W.0030.000000T0000Z-150922T0100Z/
NORTH LARAMIE RANGE/MEDICINE BOW NF-
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
648 PM MDT MON SEP 21 2015

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 302...303...308...309
AND 310...

WIND HAVE DIMINISHED EARLY THIS EVENING WITH HUMIDITIES 15 PERCENT
OR HIGHER.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 21, 12:06 AM MDT, 3 hours 12 minutes earlier.

Area forecast discussion, Sep 21, 12:06 AM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1206 AM MDT MON SEP 21 2015

.UPDATE...
ISSUED AT 841 PM MDT SUN SEP 20 2015

NO BIG CHANGES TO THE OVERNIGHT FORECAST. CLEAR SKIES AND LIGHT
WINDS WILL ALLOW FOR NEAR MAXIMUM RADIATIVE COOLING TONIGHT.
LOWERED LOW TEMPERATURES A FEW DEGREES BUT OTHERWISE THE FORECAST
REMAINS THE SAME.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 211 PM MDT SUN SEP 20 2015

ZONAL FLOW THRU EARLY IN THE WEEK WILL GRADUALLY BECOME
SOUTHWESTERLY TUESDAY AHEAD OF WHAT MAY BE BY THAT TIME THE
REMNANTS OF A SHORT-LIVED TROPICAL DEPRESSION LIFTING NORTHEAST
FROM SOCAL. BEFORE THEN...THE MAIN FORECAST CONCERN WILL BE THE
ONGOING CRITICAL FIRE WEATHER CONCERNS TODAY AND THE POTENTIAL TO
SEE THOSE CRITICAL CONDITIONS AGAIN ON MONDAY. CRITICAL FIRE
WEATHER CONDITIONS HAVE BEEN FAIRLY MARGINAL THUS FAR TODAY...
WITH ONLY A FEW LOCATIONS OBSERVING GUSTS ABOVE 25 MPH ALONG WITH
HUMIDITIES AOB 15 PERCENT. THESE CONDITIONS WILL IMPROVE
DRAMATICALLY THIS EVENING...SO ONGOING RED FLAG WARNING REMAINS ON
TRACK TODAY. OTHERWISE SATELLITE PIX ARE VIRTUALLY CLOUD FREE AND
EXPECT THAT TREND TO CONTINUE TONIGHT. MUCH OF THE SAME AHEAD FOR
MONDAY WITH TEMPERATURES PERHAPS A FEW DEGREES WARMER WITH 80S
EXPECTED MOST LOCALES. THIS WILL YIELD LOWER HUMIDITIES HOWEVER
GUSTS AGAIN LOOK MARGINAL...SIMILAR TO THOSE OBSERVED TODAY. WILL
KEEP THE INHERITED FIRE WEATHER WATCH GOING FOR MONDAY AFTERNOON
FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE.

THE PATTERN BACKS TO THE SOUTHWEST ON TUESDAY AND WITH SOME
INCREASING CLOUDS...EXPECT TEMPS TO COOL OFF BY A FEW DEGREES.
THESE SLIGHTLY COOLER TEMPERATURES ALONG WITH INCREASING MOISTURE
BEHIND A WK FRONTAL PASSAGE WILL PRECLUDE ANY CRITICAL FIRE
WEATHER CONDITIONS TUESDAY. CLOUDS WILL BE ON THE INCREASE TUESDAY
AS WELL AHEAD OF THE TROPICAL DEPRESSION REMNANTS. CONTINUED THE
TREND OF RAIN CHANCES RETURNING TO THE MED BOWS TUESDAY NT.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 211 PM MDT SUN SEP 20 2015

THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS THE TIMING
AND LOCATION OF THE DISTURBANCE MOVING OUT OF THE SOUTHWEST AROUND
MIDWEEK.

WEDNESDAY-WEDNESDAY NIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING A TROPICAL DISTURBANCE ON THE
WEST SIDE OF THE MEXICAN COASTLINE. NATIONAL HURRICANE CENTER IS
SHOWING HIGH PROBABILITIES OF THIS DISTURBANCE BECOMING A
DEPRESSION DURING THE NEXT 48 HOURS. AT THIS POINT...THE MODELS
ARE SHOWING THIS SYSTEM TRACKING NORTHEAST INTO NEW MEXICO AND
ARIZONA ON TUESDAY. THE MODELS THEN DIVERGE ON THE LOCATION OF
WHERE THIS DISTURBANCE ENDS UP BY THE END OF THE WEEK. THE NORTH
AMERICAN ENSEMBLE FORECAST SYSTEM (NAEFS) IS SHOWING THIS SYSTEM
TRACKING FROM COLORADO/UTAH NORTHEAST INTO WYOMING WEDNESDAY AND
WEDNESDAY NIGHT...BUT THE GFS IS SHOWING THE DISTURBANCE PUSHING
FURTHER SOUTH AND EAST. WE DID BUMP UP PRECIPITATION CHANCES A
BIT ON WEDNESDAY AND WEDNESDAY NIGHT...BUT THE MAIN QUESTION WILL
BE WHETHER OR NOT THIS SYSTEM WILL MAKE IT FAR ENOUGH NORTH TO GET
CAUGHT IN THE WESTERLIES. IF THIS DOES NOT GET CAUGHT IN THE
WESTERLIES IT MAY END UP STAYING SOUTH IN COLORADO AND THEN SHIFT
INTO THE HIGH PLAINS. WE WILL FAVOR THE NAEFS SOLUTION FOR
NOW...WHICH GOES ALONG WITH THE ECMWF/GEM.

THURSDAY-SUNDAY:
THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS HOW LONG THE
UPPER LEVEL RIDGE WILL PERSIST BEHIND THE DISTURBANCE MOVING
THROUGH THE PLAINS. CURRENTLY...THE MODELS ARE IN PRETTY GOOD
AGREEMENT IN SHOWING THIS UPPER LEVEL RIDGE HANGING ON THROUGH
MUCH OF THE WEEKEND. THIS WILL KEEP TEMPERATURES UNSEASONABLY MILD
WITH TEMPERATURES ABOUT 1 TO 2 STANDARD DEVIATIONS ABOVE NORMAL.
AS A RESULT...WE WILL CONTINUE TO SEE HIGHS IN THE MID TO UPPER
70S WITH MINIMAL CHANCES OF PRECIPITATION AND NEAR CRITICAL FIRE
WEATHER CONDITIONS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1207 AM MDT SUN SEP 20 2015

ANOTHER QUIET NIGHT WEATHER WISE WITH CLEAR SKIES AND LIGHT WINDS
ACROSS THE REGION. SKIES WILL REMAIN CLEAR THROUGH THE TAF PERIOD
BUT WINDS WILL BECOME A BIT BREEZY MONDAY AFTERNOON. GUSTS OF
UPWARDS OF 30 MPH WILL BE FOUND OVER HIGHER ELEVATIONS OF
SOUTHEAST WYOMING WITH GUSTS AROUND 20 MPH INTO THE NEBRASKA
PANHANDLE. WINDS WILL AGAIN DIE OFF MONDAY NIGHT.

&&

.FIRE WEATHER...
ISSUED AT 211 PM MDT SUN SEP 20 2015

ONGOING CRITICAL FIRE WEATHER DAY IS IN GOOD SHAPE THIS
AFTERNOON...ALBEIT WITH WIND GUSTS THAT HAVE BEEN A BIT MARGINAL.
THESE CRITICAL CONDITIONS WILL CONTINUE THRU EARLY EVENING BEFORE
IMPROVING THIS EVENING. ALMOST AN IDENTICAL SETUP MONDAY WITH
HUMIDITIES THAT WILL ONCE AGAIN PLUMMET BELOW CRITICAL THRESHOLDS.
WIND GUSTS AGAIN LOOK MARGINAL WITH 20 TO 30 MPH GUSTS EXPECTED BY
AFTERNOON. WILL KEEP THE FIRE WEATHER WATCH FOR MONDAY GOING FOR
AREA ALONG AND WEST OF THE LARAMIE RANGE. COOLER TEMPERATURES AND
INCREASING MOISTURE VALUES ON TUESDAY WILL PRECLUDE ANY FIRE
WEATHER CONCERNS. RAINFALL CHANCES WILL RETURN LATE TUESDAY NIGHT

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR WYZ302-303-306-308-309.

NE...NONE.

&&

UPDATE...SML
SHORT TERM...CAH
LONG TERM...REC
AVIATION...SML
FIRE WEATHER...CAH
Hazardous weather outlook, Sep 20, 8:47 PM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
847 PM MDT SUN SEP 20 2015

WYZ101>119-220300-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
847 PM MDT SUN SEP 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AS A PACIFIC STORM SYSTEM MOVES NORTHEAST
ACROSS THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-220300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
847 PM MDT SUN SEP 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AS A PACIFIC
STORM SYSTEM MOVES NORTHEAST ACROSS THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.